Nebraska, 2002

Hail in Nebraska, June 3, 2002

June 3, 2002 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 2:10 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 3, 2:10 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED EXTENDED DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT MON JUN 3 2002

LOW CLOUDS AND COOLER AIR HAVE BEEN SPREADING ACROSS AREAS EAST OF
THE MOUNTAINS THROUGHOUT THE DAY.  THUNDERSTORMS HAVE BEEN
DEVELOPING OVER COLORADO IN BETTER INSTABILITY SOUTH OF THE FRONT...
THEN WORKING TOWARDS WYOMING WHERE ATLEAST SOME OF THEM HAVE BEEN
ABLE TO RIDE UP AND OVER THE COOLER AIRMASS. GIVEN LOWERING
FREEZING LEVELS...THINK SOME HAIL WILL BE POSSIBLE FAR SOUTHEAST
WY AND THE SOUTHERN NEBRASKA PANHANDLE FOR A FEW HOURS IN THE
EVENING.  UPPER TROF SEEN ON WATER VAPOR IMAGERY AND IR IMAGERY OVER
UT TRACKING ENE...WHICH WILL ALSO AID SHOWER AND THUNDERSTORM
ACTIVITY DURING THE EVENING. SHOWERS LIKELY AREAWIDE OVERNIGHT IN
MOIST UPSLOPE FLOW. STILL LOOKS LIKE SOME SNOW IN THE MOUNTAINS...
THOUGH SNOW LEVELS MAY ONLY MAKE IT DOWN IT LOOKS LIKE SNOW LEVELS
WILL BE DOWN TO 8000 FEET OR SO BY TUESDAY MORNING AND 700 MB TEMPS
DONT DROP TOO FAR BELOW ZERO. PREVIOUS FORECAST OF LITTLE OR NO
ACCUMULATION STILL LOOKS FINE. SHOWERS BECOME LESS NUMEROUS DURING
THE DAY ON TUESDAY...THEN SKIES CLEAR OUT TUESDAY NIGHT AS TROF AXIS
FINALLY EXITS THE AREA.

IN THE EXTENDED...
AN UPPER LEVEL TROF WILL MOVE EAST OVER THE CHEYENNE CWA WITH A COLD
FRONT EXPECTED TO PAST THROUGH THE AREA AND COOLER TEMPERATURES BY
SATURDAY. THERE WILL BE AN INCREASING THREAT FOR PRECIPITATION BY
SATURDAY WITH THE ADVANCING SHORT WAVE. EXPECT SCATTERED PM SHOWERS
AND THUNDERSTORMS THURSDAY AND FRIDAY IN THE WARM PREFRONTAL AIR AND
SOUTHERLY SURFACE FLOW. SATURDAY WILL SEE NORTHWEST TO NORTH WINDS
SPREADING OVER THE CWA WITH A SURFACE HIGH PRESSURE BUILDING OVER
WYOMING BY LATE WEEKEND. AN UPPER LEVEL RIDGE AND DRYER AIR WILL
BUILD INTO WYOMING BY MONDAY.

.CYS...
WY...NONE.
NE...NONE.

RGB/WTP

In the hours before

Special weather statement, Jun 3, 10:04 AM MST, 5 hours 51 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-031900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MDT MON JUN 3 2002

...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHWEST NEBRASKA
PANHANDLE AND THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND
EARLY EVENING. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND LOCALLY
STRONG WINDS...BUT THE OVERALL INTENSITY OF STORMS SHOULD BE LIMITED
BY A COOLER AIRMASS WHICH HAS OVER-SPREAD AREAS EAST OF THE
MOUNTAINS.

THUNDERSTORMS THAT FORM TO THE WEST OF THE LARAMIE RANGE WILL BE
LESS INTENSE...BUT STILL MAY PRODUCE LOCALLY GUSTY WINDS.

&&

BANN
WCJIN-WYSE-WYNE

The radar

The Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 22:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kimball

When
June 3, 3:55 PM MST to 3:57 PM MST
Where
Kimball County, Kimball
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.233, -103.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296529.